Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2025, 3:39 PM CDT for Burnet County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2025, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 5, 2025, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WGUS54 KEWX 052039
FFWEWX
TXC053-060000-
/O.NEW.KEWX.FF.W.0068.250705T2039Z-250706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
339 PM CDT Sat Jul 5 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Burnet County in south central Texas...
* Until 700 PM CDT.
* At 339 PM CDT, Emergency management reported thunderstorms
producing heavy rain across the warned area. Between 5 and 10
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Burnet, Bertram, Buchanan Dam, Buchanan Lake Village, Lake Victor,
Sunnylane, Shady Grove, Watson, Joppa, Briggs, Mahomet and Inks
Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3076 9843 3079 9843 3083 9838 3084 9842
3086 9842 3088 9846 3092 9844 3093 9842
3094 9841 3095 9845 3098 9844 3101 9846
3103 9844 3103 9791 3090 9784 3079 9796
3073 9799 3075 9813 3074 9837
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM1 follow-up statement
782
WGUS74 KEWX 060002
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
702 PM CDT Sat Jul 5 2025
TXC053-060012-
/O.EXP.KEWX.FF.W.0068.000000T0000Z-250706T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burnet TX-
702 PM CDT Sat Jul 5 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR BURNET COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. We have
replaced this warning with a Flood Advisory.
A Flood Watch remains in effect until 1000 PM CDT for a portion of
south central Texas.
&&
LAT...LON 3076 9843 3079 9843 3083 9838 3084 9842
3086 9842 3088 9846 3092 9844 3093 9842
3094 9841 3095 9845 3098 9844 3101 9846
3103 9844 3103 9791 3090 9784 3079 9796
3073 9799 3075 9813 3074 9837
$$
BFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:03 PM CDT, 36 minutes earlier. Its key messages:
- Threat of Flash Flooding from slow moving and repeat heavy rains this evening. A Flood Watch remains in effect for the Hill Country and I-35 corridor through 10 PM CDT.
- Continued unseasonably wet and "cool" into Monday.
- Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 5, 3:03 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 303 PM CDT Sat Jul 5 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... - Threat of Flash Flooding from slow moving and repeat heavy rains this evening. A Flood Watch remains in effect for the Hill Country and I-35 corridor through 10 PM CDT. - Continued unseasonably wet and "cool" into Monday. - Turning seasonably drier and warmer next week. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 250 PM CDT Sat Jul 5 2025 A mid level MCV and unusually moist airmass continue move across our CWA. Forcing by this feature will generate rounds of showers and isolated thunderstorms. Storm motion will be slow. The tropical nature of the airmass is leading to efficient warm rain processes. As a result, locally heavy rain will be possible this evening. New rainfall of 1 to 3 inches with isolated amounts up to 5 inches is possible. This rain will aggravate ongoing flooding and likely create new flooding as soils are saturated making runoff more rapid. The heaviest rains will be over the Hill Country to along and east of the I-35 Corridor this evening. A Flood Watch is now in effect until 10pm. Most models show the rain shifting to our western areas Sunday. Models are showing lower rainfall totals for Sunday. The clouds and rain areas will conspire to keep daytime temperatures below to well below normal. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 250 PM CDT Sat Jul 5 2025 The mid level feature may remain close enough to our CWA to generate isolated showers and isolated Monday. The airmass will remain moist and there will be a possibility of locally heavy downpours. Most models/ensembles show the subtropical ridge pushing the mid level feature away from our area while bringing increased subsidence and decreasing moisture. This will keep rainfall out of the forecast for the remainder of this coming week. However, the GFS shows an inverted trough moving in from the east which could bring chances of showers and isolated thunderstorms Tuesday and Wednesday. This solution is not in the NBM and thus not in our forecast. Later forecasts may introduce rain chances should this become a trend. Increased sunshine will lead to temperatures warming to near or slightly above averages. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... (18Z TAFS) Issued at 250 PM CDT Sat Jul 5 2025 Isolated TSRA with scattered to widespread RA continues across the I- 35 corridor, with decreasing trends in TS coverage observed over the last 6 hours. CIGs range from MVFR to IFR within this activity but are expected to gradually lift to VFR with isolated MVFR this afternoon. Due to uncertainties in TS activity later today, have maintained a PROB30 at AUS where thunder likelihood is slightly higher than at other terminals. Expect a return of MVFR to IFR CIGs overnight after 08Z near and over the I-35 terminals, expanding to DRT closer to 14Z. CIGs should recover after 16Z-18Z, but timing and rate of improvement is low confidence due to significant model uncertainties in handling the disturbance associated with the current shower activity over the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 92 74 93 / 30 10 0 10 Austin Bergstrom Intl Airport 74 91 74 93 / 30 10 0 10 New Braunfels Muni Airport 74 92 73 93 / 30 10 0 10 Burnet Muni Airport 72 87 72 90 / 40 30 10 10 Del Rio Intl Airport 77 93 76 94 / 10 30 10 10 Georgetown Muni Airport 74 89 73 91 / 40 10 10 10 Hondo Muni Airport 74 88 73 91 / 20 30 10 10 San Marcos Muni Airport 74 91 73 92 / 30 10 0 10 La Grange - Fayette Regional 75 93 74 93 / 10 10 0 20 San Antonio Intl Airport 75 90 75 92 / 20 20 10 10 Stinson Muni Airport 76 92 75 94 / 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Kendall-Kerr-Lee-Llano-Medina-Travis- Williamson-Wilson. && Short-Term...05 Long-Term...05 Aviation...Tran
In the hours before
Local storm report, Jul 5, 2:49 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
249 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM Flash Flood 1 S Liberty Hill 30.65N 97.91W
07/05/2025 Williamson TX Law Enforcement
LHPD On duty law enforcement reported that
County road 279 is underwater and Bridge is
impassable by several feet. Flood waters are
up 15 to 20 ft high.
&&
CJMLocal storm report, Jul 5, 2:55 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
255 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM Flash Flood 4 N Leander 30.62N 97.84W
07/05/2025 Williamson TX Law Enforcement
Law enforcement reports CR 267 is impassable
as several feet of water is over the
roadway.
&&
CJMLocal storm report, Jul 5, 3:01 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
301 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM Flash Flood 4 N Leander 30.62N 97.86W
07/05/2025 Williamson TX Law Enforcement
Law Enforcement reported that River Run Road
is impassable and is under several feet of
water. San Gabriel River is approximately
10-15 under the bridges on 183 and is
flowing at a high rate of speed.
&&
CJMLocal storm report, Jul 5, 3:05 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
305 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM Flash Flood 1 NW Liberty Hill 30.67N 97.92W
07/05/2025 Williamson TX Law Enforcement
Law Enforcement reports several large
sheds/storage buildings moved off of
property and sitting along the edge of
Highway 29.
&&
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 4, 10:52 PM CDT | Flash Flood Warning | EWX | Burnet, Travis | 2 hr |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 12:41 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Jul 5, 2:04 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:44 AM CDT | Flash Flood Warning | EWX | Burnet | 4 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:16 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.